MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number EVOLUTPRO-23-US
Medical Device Problem Codes Malposition of Device (2616); Deformation Due to Compressive Stress (2889); Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: enveor-n-us, serial/lot #: (b)(4), ubd: 10-jan-2019, udi#: (b)(4).Product analysis: the valve remains implanted and the delivery catheter system (dcs) was discarded, therefore no product analysis can be performed.Conclusion: without return of the product, no definitive conclusions could be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, after loading was confirmed with fluoroscopy, angiography showed the valve above the aortic root annulus at 80% deployment.The ascending aorta was short and caused an acute angle in the valve frame.A recapture was attempted, but was unsuccessful, as the capsule of the delivery catheter system dug into the side of the valve frame and folded the frame over on itself.The dcs capsule was redeployed to 80% and a second recapture was attempted with the same result.The valve was repositioned in the descending aorta to allow the valve frame to straighten out.Angiography root shot confirmed the valve frame was below the great vessels.The valve frame was in a more coaxial position in relation to the dcs capsule.Frame recapture was attempted for the third time with the frame folding over on itself.The physicians chose to deploy the valve at its present position in the descending aorta.Subsequently, a second transcatheter bioprosthetic valve was implanted.The aortic/left ventricular (ao/lv) gradient decreased from 105mmhg to 8mmhg via catheter hemodynamics.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Potential factors that can influence inaccurate delivery/positioning difficulty include patient anatomy and physician technique.Procedural images submitted for review confirmed the valve was deployed at 80% and was too shallow of an implant.There is evidence that the first valve was deployed beyond the 80% position and the outflow crowns were coming out of the capsule which will affect the recapture ability.There is no information to suggest a device quality deficiency that may have caused or contributed to this event, but a conclusive root cause could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7758006
Report Number2025587-2018-02027
Device Sequence Number13767640
Product Code NPT
UDI-Device Identifier00643169954434
UDI-Public00643169954434
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2019
Device Model NumberEVOLUTPRO-23-US
Device Catalogue NumberEVOLUTPRO-23-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/23/2018
08/08/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date08/24/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR